ZIMMER BIOMET, INC. PERSONA FEMUR TRABECULAR METAL CRUCIATE RETAINING (CR) NARROW POROUS; PROSTHESIS, KNEE
Back to Search Results |
| Catalog Number |
42502206602 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Loss of Range of Motion (2032)
| Date of Event |
02/11/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: unknown persona articular surface.Unknown persona tibial component.G2: literature citation: c.Nakasone, i.Weber, c.Israelite et al., (2025).Early radiographic evaluation of an anatomic porous tantalum tibia: a prospective, multi-center, non-randomized clinical study.The knee (53), 264-272.Https://doi.Org/10.1016/j.Knee.2025.01.010.H6: proposed component code: mechanical (g04) - femur.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
It was reported through a journal article and study that one patient underwent manipulation under anesthesia due to limited range of motion approximately 6 weeks post implantation.Attempts for additional information are in progress and none has been provided.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b3, b4, b5, d1, d2b, d4, d6a, d10, e1, g3, h2, h6.D10: 42530007102, tibia trabecular metal two-peg porous fixed bearing right size e, 62810182.42522200512, articular surface fixed bearing ultracongruent (uc) right 12 mm height, lot 64016050.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
It was further reported that approximately 2 months post implantation of a knee arthroplasty, the patient underwent a manipulation under anesthesia due to limited range of motion.Attempts for additional information have been made and none is available.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, h2, h6.The root cause of the reported event is not device related.Arthrofibrosis is defined as the development of fibrous scar tissue within or surrounding a joint.Arthrofibrosis is a known postoperative procedure related complication that can occur from surgical implantation of new joint replacement as well as from previous injuries or surgical procedures.Scar tissue formation is a normal healing response; however, the buildup of such can result in pain, stiffness, limited range of motion, and difficulty properly ambulating.If excess scar tissue develops, conservative measures such as exercises or physical therapy would be attempted first.If these attempts fail, surgical intervention such as manipulation under anesthesia, arthroscopic arthrolysis, or open arthrotomy would become necessary to remove the fibrous tissue and restore joint function.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No additional information to report at this time.